Note sur un article de Sharif et Woodcock
Journal de théorie des nombres de Bordeaux, Volume 1 (1989) no. 1, p. 163-187

H. Sharif and C. Woodcock give in [26] a characterization of formal power series with coefficients in a field K of positive characteristic, which are algebraic over K(X). They deduce in a simple way from this theorem the algebraicity of Hadamard products and diagonals of algebraic power series. (These results have been also obtained by T. Harase [14]). We give here a slightly different proof of their theorem and we show how it can lead to an interesting generalization of the notion of p k -substitution on an infinite alphabet (included in a field of characteristic p). In the last part of this paper we come back to the algebraic independence of certain formal power series which have been previously studied in [2].

H. Sharif et C. Woodcock donnent dans [26] une caractérisation des séries formelles à coefficients dans un corps K de caractéristique non nulle et algébriques sur K(X) ; ils en déduisent simplement l’algébricité du produit de Hadamard ou des diagonales de séries algébriques. (Ces résultats ont aussi été obtenus par T. Harase [14]). Nous donnons ici une démonstration légèrement différente de leur théorème et montrons comment on peut en déduire une généralisation intéressante de la notion de p k -substitution sur un alphabet infini (inclus dans un corps de caractéristique p). Dans la dernière partie de cet article nous revenons sur l’indépendance algébrique de certaines séries formelles étudiées dans [2].

Classification:  10B40,  12E99
Keywords: formal power series, Hadamard products, diagonals of algebraic power series, automata
@article{JTNB_1989__1_1_163_0,
     author = {Allouche, Jean-Paul},
     title = {Note sur un article de Sharif et Woodcock},
     journal = {Journal de th\'eorie des nombres de Bordeaux},
     publisher = {Universit\'e Bordeaux I},
     volume = {1},
     number = {1},
     year = {1989},
     pages = {163-187},
     zbl = {0714.12006},
     mrnumber = {1050273},
     language = {fr},
     url = {http://www.numdam.org/item/JTNB_1989__1_1_163_0}
}
Allouche, Jean-Paul. Note sur un article de Sharif et Woodcock. Journal de théorie des nombres de Bordeaux, Volume 1 (1989) no. 1, pp. 163-187. http://www.numdam.org/item/JTNB_1989__1_1_163_0/

[1] J-P. Allouche, Automates finis en théorie des Nombres, Expo. Math.. 5 (1987), 239-266. | MR 898507 | Zbl 0641.10041

[2] J-P. Allouche, M. Mendès France, et A.J. Van Der Poorten, Indépendance algébrique de certaines séries formelles, Bull. Soc. Math. France 116 (1988), 449-454. | Numdam | MR 1005389 | Zbl 0696.10031

[3] J-P. Bezivin. Communication privée.

[4] G. Christol, Ensembles presque périodiques k-reconnaissables, Theoretical Computer Science, 9 (1979), 141-145. | MR 535129 | Zbl 0402.68044

[5] G. Christol, Fonctions et éléments algébriques, Pac. J. Math. 125 1 (1986), 1-37. | Zbl 0591.12018

[6] G. Christol, Diagonales de fractions rationnelles, Sém. de Théorie des Nombres de Paris (1986-1987), 65-90. Progress in Math., Birkhäuser. | MR 990506 | Zbl 0694.13013

[7] G. Christol, T. Kamae, M. Mendès France et G. Rauzy, Suites algébriques, automates et substitutions, Bull. Soc. Math. France, 108 (1980), 401-419. | Numdam | MR 614317 | Zbl 0472.10035

[8] P. Deligne, Intégration sur un cycle évanescent, Invent. Math. 76 (1983), 129-143. | MR 739629 | Zbl 0538.13007

[9] J. Denef et L. Lipshitz, Algebraic power series and diagonals, J. Number Theory 26 (1987), 46-67. | MR 883533 | Zbl 0609.12020

[10] M. Fliess, Sur certaines familles de séries formelles, Thèse, Paris VII (1972).

[11] M. Fliess, Sur divers produits de séries formelles, Bull. Soc. Math. France 102 (1974), 181-191. | Numdam | MR 354647 | Zbl 0313.13021

[12] J. Fresnel. Communication privée.

[13] H. Furstenberg, Algebraic functions over finite fields, J. Algebra 7 (1967), 271-277. | MR 215820 | Zbl 0175.03903

[14] T. Harase, Algebraic elements in formal power series rings, Israel Journal of Math. 63 3 (1988), 281-288. | MR 969943 | Zbl 0675.13015

[15] G. Henniart. Communication privée.

[16] R. Jungen, Sur les séries de Taylor n'ayant que des singularités algébrico-logarithmiques sur leur cercle de convergence, Comment. Math. Helv. 3 (1931), 266-306. | JFM 57.0373.03 | MR 1509439 | Zbl 0003.11901

[17] P. Liardet, Automata and generalized Rudin-Shapiro sequences, Salzburg Universitât (1986).

[18] L. Lipshitz et A.J. Van Der Poorten, Rational functions, diagonals, automata and arithmetic, in R.A. Mollin (ed.), First conference of the Canadian Number Theory Association, Banff/Can. (1988). (de Gruyter 1989). | Zbl 0694.10008

[19] M. Mendès France et A.J. Van Der Poorten, Automata and the arithmetic of formal power series, Acta Arith. 46 (1986), 211-214. | MR 864257 | Zbl 0599.12020

[20] A.J. Van Der Poorten, Solution de la conjecture de Pisot sur le quotient de Hadamard de deux fractions rationnelles, C.R. Acad. Sci. Paris t. 306, Série I (1988), 97-102. | MR 929097 | Zbl 0635.10007

[21] Y. Pourchet, Solution du problème arithmétique du quotient de Hadamard de deux fractions rationnelles, C.R. Acad. Sci. Paris t. 288, série A (1979), 1055-1057. | MR 541979 | Zbl 0421.13005

[22] R. Rumely, Note on van der Poorten's proof of the Hadamard quotient theorem (Part I and II),, Sém. de Théorie des Nombres de Paris (1986-1987), 349-409. Progress in Math., Birkhaüser. | MR 990517 | Zbl 0661.10017

[23] O. Salon, Suites automatiques à multi-indices, Sém. de Théorie des Nombres de Bordeaux, exposé n° 4 (1986-1987), 4.01-4.36. (avec un appendice de J. Shallit). | Zbl 0653.10049

[24] T. Schneider, Einführung in die Tranzendenten Zahlen, Springer, Berlin (1957.). | MR 86842 | Zbl 0077.04703

[25] M.P. Schützenberger, On a definition of a family of automata, Information and Control 4 (1961), 245-270. | MR 135680 | Zbl 0104.00702

[26] H. Sharif et C.F. Woodcock, Algebraic functions over a field of positive characteristic and Hadamard products, J. Lond. Math. Soc. (2) 37 (1988), 395-403. | MR 939116 | Zbl 0612.12018

[27] H. Sharif et C.F. Woodcock, Hadamard products of rational formal power series. Preprint. | MR 1036407

[28] H. Sharif et C.F. Woodcock, On the transcendence of certain series, J. Algebra 121 (1989), 364-369. | MR 992771 | Zbl 0689.13014

[29] L.I. Wade, Two types of function field transcendental numbers, Duke Math. J. 11 (1944), 755-758.. | MR 11296 | Zbl 0063.08103